Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Lower back pain radiating to right leg, itching. MRI showed arthritis and compression of peroneal nerve. Taking amitriptylene. What other therapy is suitable?

I have had pain in my low back radiating into my right leg and foot for almost two years. Now i am having pain and extreme itching I m the sacral area for about five monthes. The Mri I had in Jan 2011 showed arthritis in L4-5 and L5 -s1 without nerve compression. However my ncv showed compression of peroneal nerve. Amitriptylene 50mg ga is the only thing which eases the night leg pain I am scheduled for engine. What else can I do? The only tx I get is for amtriptylene, pain med and muscle relaxer. This severely interupts my life?
Asked On : Sat, 30 Jun 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
I would recommend you to repeat your MRI as previous one was 3 years ago. If it shows that disc prolapse has progressed and it is compressing nerves now i would recommend you to think about surgery. Apart from that there is role of physiotherapy., Physiotherapy helps by strengthening muscles and ultrasono provide relief from back muscle spasm. If it is increasing pain in you then i can recommend you other modes like epidural steroids and infrared and TENS. But remember that disc pain takes time in healing.
Answered: Tue, 1 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor